After 4 weeks of being off of the patch I have gone back on it. Have to see if the depression I am feeling is due to that. I was off for 4 months earlier this year and then got anxiety and severe cravings so I went back on. Now I am so depressed that I feel numb. So I will see if my mood is better. Godbless
This is just my opinion because never tried the patch or chantix but the patch was delivering a small steady stream of nicotine and when you stopped you went through withdrawal just like anyone else and one of the many symptoms is depression. I was very depressed for a few months and feeling numb because I felt as if I had lost a very dear friend. So it's only natural. Have you spoken with your Dr about this? He or she may be able to help with it.
Marian, I'm so sorry you're feeling blue. I've got it, too (shades of Dr. Suess?).
I totally agree with Liamsmom above me. I don't think it matters what you use to help you quit; depression, anxiety and anger creeps up eventually. Mine hit once I was quit and off my quit "aid," Chantix. With previous attempts, even cold turkey, the blues always set in. I think it's inevitable. We've fed our brains so many puffs of chemicals to make it happy for so many years, and then it just sort of freaks out when it's not getting that.
Some days, I'm fine. Some days, I can cry over anything. Some days, I'm so totally irritable (these are the worst days so far, as I just get ****** over absolutely nothing).
Like Liamsmom said, maybe try talking to your doctor. The hubby & I have had a fairly good experience with a natural supplement called holy basil. I try to avoid the pharmacy at all costs and try a natural route first, and, like Chantix made quitting "manageable," holy basil has made the blues/anger/anger/irritability "manageable." I also liked it because it worked quickly, within a few days. Other natural and pharmaceutical options often take weeks to feel an effect. The stuff's been around for eons and is commonly used by folks in India to keep a calm, level mood.
Might be something to check into and talk to your doctor about. According to the research I've read, you can actually get the same effect from eating "regular" basil, but you'd have to eat a ton of it, like 40 leaves several times a day. I love basil as much as the next guy on a salad or pasta, but I can't eat that much!
Also, how's your activity level? I had an opportunity to chat with a family doc (not mine) who's prescribing the heck out of Chantix and dealing with many patients who have quit. He said everyone's complaining about the blues. He suggested cardiovascular exercise, enough to get the adrenaline pumping. Adrenaline has a similar effect on our brains as dopamine with cigarettes. Easier said than done, I know, but I must say that the mornings I've gotten that heart pumping and adrenaline going strong (by just taking a long, brisk walk), I feel better throughout the day.
please don't feel bad needing to go off the patch. i do agree though, with my experience using it, that you are still getting that nicotine in your system. i quit for 4 mos. on patch and 4 mos. doing cold turkey. the cold turkey made a big difference by not putting any nicotine in my system. anyway, you have gone sooo far, just do what you feel works for you.
i have not been doing well either. i have been working on a new quit since 8/4. hubby is back to full smoking since 7/19. i have been having 2 of his cigs a day, which i beat myself up over, and hate admitting it to all of you successful quitters. i know i don't need those 2 cigs and i'm playing with fire, but i take them because they're here, i guess.
anyway, i'm still on chantix and trying!